MAUDE Adverse Event Report: CELESTICA DE MONTERREY S.A. DE C.V. ENDO GIA; STAPLE, IMPLANTABLE

CELESTICA DE MONTERREY S.A. DE C.V. ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030451
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: 030449, 030449 endo giaii uni ins (lot#unknown).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, the stapler did not fire.The surgeon was able to press the green button but unable to squeeze the handle.A new reload was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the device was applied on over indicated tissue.Functionally, the loading unit was loaded into a representative instrum ent and was cycled without hesitation or binding and was applied to test media.All remaining staples were placed and test media was cleanly transected.The interlock was tested and found to function properly.It was reported that the device did not fire.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the instrument's clamping mechanism was deformed and the anvil was bowed.The product analysis noted evidence that the device was not used as intended.This issue may occur if: 1.Application over tissue that is beyond the recommended thickness range.2.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: select a loading unit with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.Always include the combined thickness of the tissue and of any staple line reinforcement material in use when choosing the proper staple cartridge.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
CELESTICA DE MONTERREY S.A. DE C.V.
calle octava #102
parque industrial monterrey
apodaca nuevo leon
MX 
Manufacturer (Section G)
CELESTICA DE MONTERREY S.A. DE C.V.
calle octava #102
parque industrial monterrey
apodaca nuevo leon
MX  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16880552
Report Number3003139373-2023-00112
Device Sequence Number12578266
Product Code GDW
UDI-Device Identifier10884523002829
UDI-Public10884523002829
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030451
Device Catalogue Number030451
Device Lot NumberT2E075X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown